Anthracycline-induced cardiomyopathy in children: a report of six cases
Related Experiment Video
Updated: Aug 19, 2026

Chemotherapy-induced Vascular Toxicity - Real-time In vivo Imaging of Vessel Impairment
Published on: January 7, 2015
Abstract:
Although anthracycline antibiotics are among the most useful chemotherapy agents, the risk of producing cardiomyopathy and the absence of a reliable noninvasive technique to predict subclinical cardiomyopathy remain a major problem. We retrospectively reviewed our experience with anthracyclines over a 5-year period. Cardiomyopathy developed in 6 of 112 patients (5.3%) treated with anthracyclines and was fatal in 5 of the 6 patients. Our incidence and mortality rates are higher than those previously reported.
Related Concept Videos
Cardiomyopathy I: Introduction and Classification
Cardiomyopathy II: Dilated Cardiomyopathy
Cardiomyopathy III: Hypertrophic Cardiomyopathy
Cardiomyopathy IV: Restrictive Cardiomyopathy
Cardiomyopathy V: Interprofessional Care
Cardiomyopathy VI: Nursing Management

